Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Oct 12, 2020, 4:24 AM CDT. It took effect at Oct 12, 2020, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2020, 4:24 AM CDT (09:24 UTC)
- In effect from
- Oct 12, 2020, 10:00 AM CDT
- Expired
- Oct 12, 2020, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
709 WHUS73 KGRB 120924 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 424 AM CDT Mon Oct 12 2020 LMZ521-522-541>543-121730- /O.EXT.KGRB.SC.Y.0077.000000T0000Z-201012T1500Z/ /O.NEW.KGRB.GL.W.0015.201012T1500Z-201013T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 424 AM CDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...SE wind increasing to 30 kts this morning, then shifting west during the early afternoon. Gale force gusts to 45 kts at times during the afternoon. Waves reaching 4 to 6 ft on the bay, and 6 to 9 ft on the lake. * WHERE...Bay of Green Bay south of line from Cedar River to Rock Island Passage. Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...For the Small Craft Advisory, until 10 AM CDT this morning. For the Gale Warning, from 10 AM this morning to 10 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will likely be needed for the rest of tonight and Tuesday, once the Gale Warning expires. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ JS
3 follow-up statements
220 WHUS73 KGRB 121520 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1020 AM CDT Mon Oct 12 2020 LMZ521-522-541>543-122330- /O.EXP.KGRB.SC.Y.0077.000000T0000Z-201012T1500Z/ /O.CON.KGRB.GL.W.0015.000000T0000Z-201013T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1020 AM CDT Mon Oct 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 25 kts with gusts up to 45 kts. Waves 4 to 6 ft on the Bay, to 6 to 10 ft on the lake. * WHERE...Bay of Green Bay south of line from Cedar River to Rock Island Passage. Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...For the Gale Warning, thru 10 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will likely be needed for the rest of tonight and Tuesday, once the Gale Warning expires. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
991 WHUS73 KGRB 122028 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 328 PM CDT Mon Oct 12 2020 LMZ521-522-541>543-130000- /O.EXT.KGRB.GL.W.0015.000000T0000Z-201013T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 328 PM CDT Mon Oct 12 2020 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 15 to 25 knots with gusts to 35 knots. Waves 3 to 5 feet on the bay and 5 to 8 feet on the lake. * WHERE...Bay of Green Bay south of line from Cedar River to Rock Island Passage. Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will likely be needed for Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
425 WHUS73 KGRB 130002 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 702 PM CDT Mon Oct 12 2020 LMZ521-541-130600- /O.EXP.KGRB.GL.W.0015.000000T0000Z-201013T0000Z/ /O.NEW.KGRB.SC.Y.0078.201013T0002Z-201013T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 702 PM CDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY... ...GALE WARNING HAS EXPIRED... * WHAT...West winds of 15 to 25 knots and waves of 2 to 5 feet. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Rock Island Passage to Sturgeon Bay WI. * WHEN...Until 1 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A Small Craft Advisory will likely be needed for Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ522-542-543-130115- /O.EXP.KGRB.GL.W.0015.000000T0000Z-201013T0000Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 702 PM CDT Mon Oct 12 2020 ...GALE WARNING HAS EXPIRED... Gale force winds have decreased and fallen below criteria. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 12, 4:04 AM CDT, 20 minutes earlier.
Area forecast discussion, Oct 12, 4:04 AM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 404 AM CDT Mon Oct 12 2020 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 359 AM CDT Mon Oct 12 2020 Complete discussion for this portion of the forecast will follow a little later. Will be adding southern Oconto/Marinette counties to the LS.Y due the potential for wave action to cause erosion and push water back up the rivers in the area. Will also extend the advisory to 21Z. Expect a burst of fairly strong winds with the passage of the front. Will issue an SPS for mainly 35-45 mph gust potential. Gusts could be higher over the northern Door (45-50 mph), so will post a wind advisory there. Updated headline coding is shown below. .LONG TERM...Tuesday Night Through Sunday Issued at 359 AM CDT Mon Oct 12 2020 Transition to a cooler and wetter weather pattern remains in the cards as a deep long wave trough becomes established across the region over the next week. Although several light precip events will likely occur beneath this trough, the system with the most potential will move across the region on Wednesday and Wednesday night. The ensemble means have trended slowly north over the past 6 model cycles and generally track the low over northern WI with the 00z runs. Therefore, will continue to stick with a gfs/ecmwf blend for this system. Tuesday night through Wednesday night...A weak surface ridge axis will be moving across the state on Tuesday night. The night will start out mostly clear with a breezy west wind. But clouds will increase after midnight as low pressure moves across the Dakotas and the thermal gradient tightens/shifts north across the state. It will take until Wednesday morning for the low levels to saturate and strong fgen to move into northern Wisconsin for rain chances to increase. But once rain arrives, the most persistent rain should occur along and north of Hwy 8 for most of Wednesday and Wednesday night. Rain will be lighter and more sporadic further south where low level dry air will be tougher to dislodge. Will likely see strong gusty winds ahead of the system along the Lake Michigan shoreline which could increase the risk of lakeshore flooding and erosion. On the backside of the system, could see rain mix with snow across far northern WI late on Wednesday night. Rest of the forecast...Upper troughing will be digging across the region in the wake of the system on Thursday. Will likely see a break in the precip on Thursday, though it will likely be breezy. But shortwave energy within the trough will bring occasional light precip at times from Friday through the weekend. Because 850mb temps will be around 10C below normal, some snow will be possible at times across the northwoods, with perhaps some minor accumulations if the precip were to occur at night. && .AVIATION...for 06Z TAF Issuance Issued at 1139 PM CDT Sun Oct 11 2020 A period of IFR conditions, showers and isolated thunderstorms are expected Monday morning as a cold front moves into the area. Low level wind shear is possible for a time with winds above 45 knots at 2000' agl with surface winds of 10 to 20 knots. As the front moves through during the midday and early afternoon hours, there will likely be a three or four hour period with surface wind gusts of 35 knots or more from the west. Skies will quickly clear after the front goes by. Good flying weather is expected Monday night and Tuesday. && .GRB WATCHES/WARNINGS/ADVISORIES... Lakeshore Flood Advisory until 3 PM CDT this afternoon for WIZ022-040-050-073-074. Wind Advisory from 10 AM this morning to 10 PM CDT this evening for WIZ022. && SHORT TERM.....Skowronski LONG TERM......MPC AVIATION.......RDM
Hazardous weather outlook, Oct 11, 2:42 PM CDT, 13 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 242 PM CDT Sun Oct 11 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 242 PM CDT Sun Oct 11 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms after midnight. Severe weather is not expected, however a few storms could produce heavy rainfall and gusty winds. Gusty southeast winds and high wave action will result in a risk of minor flooding in low-lying areas and beach erosion along the Lake Michigan shoreline after midnight. Minor flooding of low- lying areas along the western shore of the Bay of Green Bay is also possible. .DAYS TWO THROUGH SEVEN...Monday through Sunday The chance of thunderstorms with brief heavy rainfall and gusty winds will continue into Monday afternoon. The risk of minor flooding and beach erosion will continue along the Lake Michigan shoreline through mid-day on Monday due to strong southeast winds and high wave action. Minor flooding of low-lying areas along the western shore of the Bay of Green Bay will also remain possible until mid-day Monday. Frost is possible over the Fox Valley and Lakeshore areas on Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any lakeshore flooding or erosion to the National Weather Service in Green Bay. LMZ521-522-541>543-121945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 242 PM CDT Sun Oct 11 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft are expected on the Bay and Lake starting late in the evening due to strengthening southeast winds. .DAYS TWO THROUGH SEVEN...Monday through Sunday Conditions hazardous to small craft will continue through Monday afternoon. A few gale force gusts will be possible late Monday morning into the early afternoon. Conditions hazardous to small craft will also be possible through the middle of the upcoming week at times. AK/ML
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 4:40 AM CDT | Wind Advisory | GRB | Door | 14 hr |
| Oct 12, 8:12 AM CDT | Special Weather Statement | GRB | Marathon, Wood | 63 min |
| Oct 12, 9:07 AM CDT | Special Weather Statement | GRB | Langlade, Marathon, Portage, Waupaca, Waushara | 53 min |
| Oct 12, 9:58 AM CDT | Special Weather Statement | GRB | Forest, Langlade, Menominee, Shawano, Waupaca | 62 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.